MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT351414
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2016, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2016, the patient presented with a type ii endoleak.The implanted devices were explanted and the patient was treated with an aorto-biliac bypass.
 
Additional Manufacturer Narrative
D10: gore® excluder® aaa endoprosthesis.Plc201400 excluder 20mmx13.5cm (sn (b)(6).Plc231000 excluder 23mmx10cm (sn (b)(6).H3: location of device is unknown.The patient referenced in this event file is enrolled in a post market prospective observational cohort registry designed to obtain data on device performance and clinical outcomes of patients treated with gore endovascular aortic products through the global registry for endovascular aortic treatment (great).Medidata rave® is the clinical study database (csd), capturing the data through the grt 10-11 module.The above information was obtained from the csd.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ on time-point available for evaluation: post-implantation cta without a date on the imaging.¿ arterial contrast axial image set is available for evaluation.¿ contrast is visualized in the ima at the level of the aneurysm sac, however, there is no contrast visualized pooling in the aneurysm sac on this arterial contrast series.Delayed contrast image sets are helpful in detecting type ii endoleaks.¿ cannot confirm a type ii endoleak with available imaging.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The imaging evaluation showed the following: one time-point available for evaluation: post-implantation cta without a date on the imaging.Arterial contrast axial image set is available for evaluation.Contrast is visualized in the ima at the level of the aneurysm sac, however, there is no contrast visualized pooling in the aneurysm sac on this arterial contrast series.Delayed contrast image sets are helpful in detecting type ii endoleaks.The reported type ii endoleak could not be confirmed with the available imaging.The explant evaluation showed the following: the device fragment was reported to measure 125 mm in length and consisted of two trunk ¿ ipsilateral leg endoprosthesis fragments and two presumed contralateral endoprosthesis fragments.The constraint sleeve was attached at extremity a of the trunk and a fragment of the ipsilateral leg was still attached to the distal end of the sleeve.The visible abluminal surfaces of both device fragments were generally devoid of tissue except for scattered plaques of red-brown biologic material.All visible luminal areas of the device fragments had thin coatings of tan to dark red-brown material.The lumens of the device fragments were reported to be widely patent however, the luminal patency could not be confirmed with the images provided by the third party explant lab.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2016, the patient presented with a type ii endoleak.The endoleak was reportedly being fed by the right lumbar and inferior mesenteric arteries.On (b)(6) 2016, the maximum diameter of the aortic aneurysm was observed to be 51 mm via computed tomography imaging (cta).On (b)(6) 2023, the maximum diameter of the aortic aneurysm had expanded to 82 mm via cta.The implanted devices were explanted on (b)(6) 2023 and the patient was treated with an aorto-biliac bypass.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17697449
Report Number3007284313-2023-02748
Device Sequence Number7390457
Product Code MIH
UDI-Device Identifier00733132618477
UDI-Public00733132618477
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2018
Device Catalogue NumberRLT351414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer11/15/2023
01/24/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/15/2023
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight90 KG